Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Lumbar facet injections scheduled- getting nervous

sue in ohiossue in ohio Posts: 57
edited 06/11/2012 - 8:49 AM in Lower Back Pain
I am scheduled for the injections Jan. 6, 13, and 20 and even though they are knocking me out for the shots, I am very anxious about it all as I do not know what to expect afterwards. Since I also have fibromyalgia if you kick up the pain in one area the whole body goes into a flare up. I cannot take any anti-inflammatories as I have had bad side effects from about all of them and all pain meds except darvocet make me very ill. I sparingly using what darvocet I have left so hopefully they will get me through the pain of the shots. If the pain following the first injection is too bad, I will cancel the following two as I am not going to be laid up and suffering for the whole month of January! Plus I just got back to exercising pretty vigorously every day and I hate to not be able to workout at all. At least now I am in therapy and on celexa for the depression and anxiety so that is at least helping one area.

sue in ohio


  • it's good i think to get knocked out...i have had different injections without getting the good twilight..and no way would ever do that again..
    after my facet injections i just had some gel icepks on hand for when the meds wear off...i did have some pain that same nite but after few diff times i made sure i set my alarm and took meds regularly....
    hope they help you get some relief and i pray for no fibro flare ups they are hell ...
    I have fibro also and wow when flare ups happen i just tell family run for the hills..
    wish you the best...
    tc let us know how ya do
    neck,bone spurs pain started 04, back issues and fusion l4,l5 06~hardware removed.
    good few yrs. 09 pain sharp, numbness feet,legs, diagnosed fibro, neurop. legs.lung issues.
    daily goal do good thing for someone.
  • I just wondered if you are able to handle the cortico-steroids? If you have trouble taking anti-inflammatories, I would think you might have problems with this, too. I assume your doctor is well-aware of you issues taking these other medications.

    If you are able to exercise vigorously every day, perhaps the injections are not even necessary now....maybe something to discuss with your doctor prior to having the injections.

    There is no easy way to tell how you will react. I have had many and a great variety of injections and have reacted differently at varying times.
  • Could you elaborate on the correlation between problems taking NSAIDS and adverse reaction to cortico-steroids? This is something I've not heard of before and I am just curious as to what type of reaction you had to the steroid injections. Are you totally unable to use any NSAIDS?

  • I had facet injections without sedation, just my normal pain meds, under fluoroscopy, and I felt very little pain, both during and afterwards. Of course, I don't have fibro, so that might be an added burden to you, but I just wanted you to know of someone who had the injections with very little pain.

    Take care and of course, keep us posted.
  • I have no problems taking prednisone and have had steoid trigger point injections many times with no problems. Ibuprofen makes my asthma act up; aleve caused me to break out in a rash all over after taking it for several months; celebrex gave me an extremely overactive bladder which indicates it was affecting my kidneys which was a shame because it helps a lot. I am kind of afraid to try any others after all of these bad experiences.

    As for the exercising, I workout through the pain because it makes me feel so much better emotionally and is good for my heart and lungs and for weight loss. I have had to cut way down since this new pain issue occured and would love to get back to my more virgorous exercising as it actually helps the fibro pain.

    sue in ohio
  • I hear ya on the exercise making you feel better emotionally and physically. My husband will shake his head when he knows I am hurting yet will get on the treadmill or exercise bike and work out. I find that I get a natural endorphin release around 20 minutes into the exercise and for a short time the pain is so much less and I certainly feel better about myself. I also found it helps me recover from surgery a lot better when I have been able to do some sort of exercise consistently prior to surgery.

  • I am a member of Leslie Sansone's Walk Club and I get so much support from my team there. I am in the Losin by Cruisin team there and it really helps me. I gained 10 pounds over the holidays between being slowed down with th exercise and stress eating with all of those holiday goodies. I am hoping once I get the anxiety and depression under control I can improve the eating. I love to bake and when I bake it I eat it!

    sue in ohio
This discussion has been closed.
Sign In or Register to comment.